Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2001, 11:02 AM CDT for Benton County, Morgan County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 11:02 AM CDT (16:02 UTC)
- Expired
- Apr 3, 2001, 11:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 031602 SVRSGF MOC015-141-031645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1102 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI NORTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 1145 AM CDT * AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF COLE CAMP...OR 11 MILES SOUTH OF SEDALIA...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLF BALL SIZE...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... MORGAN AND BENTON COUNTIES. THE TOWNS OF MORA...FLORENCE AND SYRACUSE ARE ALSO IN THE PATH OF THIS STORM. GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3863 9333 3845 9328 3848 9271 3872 9287 DC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:04 AM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Apr 3, 3:04 AM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT MON APR 2 2001 MONITORING SCATTERED CONVECTION OVER NORTHERN AND CENTRAL ZONES THIS MORNING NORTH OF WARM FRONT THAT EXTENDS FROM PARSONS KANSAS TO OSAGE BEACH. LOW LEVEL JET HAS PICKED UP OVER THE LAST FEW HOURS AS LAMONT OK PROFILER WINDS HAVE INCREASED TO AROUND 50 KTS. LATEST SURFACE ANALYSIS SHOWS 65+ DEWPOINTS HAVE MADE IT MO/OK BORDER. AVN SEEMS TO HAVE THE BEST HANDLE ON WARM FRONT LOCATION...AND 0.10 INCH QPF LINES UP WELL WITH GOING CONVECTION. WARM FRONT IS PROGGED TO MEANDER ACROSS THE FORECAST AREA TODAY...AS VORT MAX OVER NORTHERN OK MOVES ACROSS THE REGION. STRONG 700 MB THERMAL ADVECTION CONTINUES WITH FORECAST TEMP AROUND 6 DEG. C BY 00Z. HOWEVER...WITH DEWPOINTS AROUND 60F...AND AFTERNOON TEMPS OVER 70F...ONLY MINIMAL CINH AND CAPES AROUND 1700. MID LEVEL LAPSE RATES STEEPEN THROUGH 00Z...APPROACHING 8 DEG C/KM OVER OUR SOUTHWEST ZONES. WILL CONTINUE POPS THROUGH THIS EVENING...WITH HIGHEST POPS NORTH OF WARM FRONT. FROM WEDNESDAY THROUGH FRIDAY...UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL U.S. AS WARM FRONT LIFTS NORTH OF THE AREA. BETTER SHORTWAVE ENERGY AND LOW LEVEL THERMAL ADVECTION ALSO GETS DISPLACED NORTHWARD. THEREFORE...WILL BACK OFF ON POPS UNTIL FRIDAY EVENING WHEN LONG WAVE TROUGH PROPOGATES ACROSS THE CENTRAL PLAINS...WITH NEGATIVE TILT. WILL CONTINUE POPS THROUGH SATURDAY MORNING AS PER GOING FORECAST...WITH SIGNIFICANT DRYING THEREAFTER. FWC NUMBERS LOOK A BIT COOLISH...SO WILL FAVOR THE MAV...WHICH IS PRETTY CLOSE TO WHAT WE HAVE GOING. .SGF... MO...NONE. KS...NONE. TERRY
In the hours before
Special weather statement, Apr 3, 5:57 AM CDT, 5 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 AM CDT TUE APR 3 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS MORNING AND AFTERNOON ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... A WARM FRONT...EXTENDING FROM FORT SCOTT KANSAS TO FORT LEONARD WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS MORNING AND AFTERNOON...AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY UNSTABLE THROUGH THE DAY...LEADING TO THE POSSIBILITY OF HAIL WITH THE STRONGEST STORMS. STORM OUTFLOW COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH...WITH STORMS THAT DEVELOP DURING THE AFTERNOON. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THE DAY). .OUTLOOK FOR WEDNESDAY THROUGH SATURDAY... WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE REGION...DECREASING THE THREAT OF THUNDERSTORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Apr 3, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Apr 3, 12:13 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Apr 3, 12:26 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 49 min |
| Apr 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Apr 3, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 45 min |
| Apr 3, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 47 min |
| Apr 3, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 62 min |
| Apr 3, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 3:14 PM CDT | Tornado Warning | SGF | Wright | 31 min |
| Apr 3, 3:36 PM CDT | Tornado Warning | SGF | Douglas | 24 min |
| Apr 3, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 35 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SGF | Douglas, Howell | 62 min |
| Apr 3, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.